Vol. 9, No. 1, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
On the distribution of the greatest common divisor of Gaussian integers

Tai-Danae Bradley, Yin Choi Cheng and Yan Fei Luo

Vol. 9 (2016), No. 1, 27–40
Abstract

For a pair of random Gaussian integers chosen uniformly and independently from the set of Gaussian integers of norm x or less as x goes to infinity, we find asymptotics for the average norm of their greatest common divisor, with explicit error terms. We also present results for higher moments along with computational data which support the results for the second, third, fourth, and fifth moments. The analogous question for integers is studied by Diaconis and Erdős.

Keywords
Gaussian integer, gcd, moment, Dedekind zeta function
Mathematical Subject Classification 2010
Primary: 11N37, 11A05, 11K65, 60E05
Milestones
Received: 27 March 2013
Revised: 9 January 2015
Accepted: 28 January 2015
Published: 17 December 2015

Communicated by Kenneth S. Berenhaut
Authors
Tai-Danae Bradley
Department of Mathematics
The Graduate Center, CUNY
365 5th Avenue
New York, NY 10016
United States
Yin Choi Cheng
Department of Mathematics
The Graduate Center, CUNY
365 5th Avenue
New York, NY 10016
United States
Yan Fei Luo
GACE Consulting Engineers PC
105 Madison Avenue
6th Floor
New York, NY 10016
United States